Cancer Home > Histrelin Implant Overdose
It is unlikely for someone to overdose on histrelin implants (Supprelin LA, Vantas), as each implant has a specific amount of medication. However, taking too much histrelin may result in lethargy, shortness of breath, and heart rhythm problems. Treating this type of overdose would likely involve removing the implant and providing supportive care.
Can You Overdose With a Histrelin Implant?Histrelin implants (Supprelin® LA, Vantas®) are prescription medications that belong to a group of drugs called gonadotropin-releasing hormone (GnRH) agonists. They are approved to ease the symptoms of prostate cancer and to temporarily stop puberty in children who are starting puberty too early (known medically as central precocious puberty).
Symptoms of an OverdoseAt this time, it is not known exactly what to expect from a histrelin implant overdose, as there have been no reported cases of this happening. Animals that were given large doses of histrelin experienced symptoms similar to the medication's expected side effects. In human studies, people who received up to four implants experienced the same side effects as people given one implant.
- Shortness of breath
- Irritation at the implant site
- Heart rhythm problems (arrhythmias)
- Low blood pressure (hypotension).